Alert archive / California / Flash Flood Warnings in 2023
Flash Flood Warning 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 24, 2023, 9:51 PM PST for Ventura County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2023, 9:51 PM PST (05:51 UTC)
- Expired
- Feb 25, 2023, 1:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 4 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:13 PM PST | FLASH FLOOD | 3 Ene Ojai, CA | SWIFT WATER RESCUE FOR CAR STUCK IN FLOODING ON LADERA RD IN OJAI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 5.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WGUS56 KLOX 250551
FFWLOX
CAC111-250900-
/O.NEW.KLOX.FF.W.0013.230225T0551Z-230225T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Los Angeles/Oxnard CA
951 PM PST Fri Feb 24 2023
The National Weather Service in Los Angeles/Oxnard has issued a
* Flash Flood Warning for...
Southern Ventura County in southwestern California...
* Until 100 AM PST.
* At 951 PM PST, Radar and rain gauges showed that heavy rain
continued over the warned area. Between 4 and 7 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Thousand Oaks, Simi Valley, Camarillo, Fillmore, Ojai, Chatsworth,
Moorpark, Santa Paula, Carpinteria, Rose Valley, La Conchita,
Rincon Point, Oak Park, Topatopa Peak, Somis, Meiners Oaks,
Highway 33 between Wheeler Springs and Rose Valley Road, Piru,
Lake Casitas and Lake Piru.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
A Flash Flood Warning for a recent burn area means that flooding and
debris flows are imminent or occurring. Residents living in or
immediately downstream should take immediate precautions to protect
life and property. Quickly move away from the burn area only if it
is safe to do so, otherwise shelter in place and move to a second
story or the highest location in your home to stay out of the path
of fast-moving water and debris flows.
&&
LAT...LON 3437 11948 3440 11945 3442 11945 3444 11944
3464 11944 3457 11909 3461 11879 3425 11863
3424 11864 3424 11867 3417 11867 3417 11870
3431 11916 3433 11954 3436 11956 3439 11956
3441 11955
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DB1 follow-up statement
651
WGUS76 KLOX 250855
FFSLOX
Flash Flood Statement
National Weather Service Los Angeles/Oxnard CA
1255 AM PST Sat Feb 25 2023
CAC111-250905-
/O.EXP.KLOX.FF.W.0013.000000T0000Z-230225T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ventura CA-
1255 AM PST Sat Feb 25 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING
FOR SOUTHERN VENTURA COUNTY...
The heavy rain has decreased in intensity, so flash flooding is no
longer expected to pose a significant threat. Please continue to
heed remaining road closures, as there is still standing water on
roadways.
A Flood Watch remains in effect until 600 PM PST Saturday for a
portion of southwest California.
LAT...LON 3437 11948 3440 11945 3442 11945 3444 11944
3464 11944 3457 11909 3461 11879 3425 11863
3424 11864 3424 11867 3417 11867 3417 11870
3431 11916 3433 11954 3436 11956 3439 11956
3441 11955
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 7:56 PM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 24, 7:56 PM PST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
756 PM PST Fri Feb 24 2023
.SYNOPSIS...24/143 PM.
A cold, strong, and potentially dangerous winter storm will bring
periods of heavy rain and mountain snow with gusty southerly
winds to most of Southwest California through Saturday. While
weather conditions will improve some on Sunday, another storm
system will bring moderate to locally heavy rain and mountain
snow for early next week. A warming and drying trend is possible
for the latter half of next week.
&&
.SHORT TERM (FRI-MON)...24/753 PM.
***UPDATE***
Powerful winter storm continues over the forecast area this
evening. An upper level low associated with this system was
centered about 300 miles off the Central Coast early this evening
and is forecast to move slowly SE thru the night with a 120 kt jet
nosed into the fcst area along with PWAT's around 1 inch. The
cyclonic flow aloft, excellent dynamics and persistent plume of
moisture will bring moderate to heavy rain thru the night for much
of the fcst area, with the heaviest rain expected over the
foothills to the S mtn slopes below the snow levels.
Snow levels around 3000 to 5000 ft from N to S this evening will
lower to about 2500 to 3500 feet or so by late tonight. Moderate
to heavy snow is expected above the snow level overnight with
significant accumulations. The snow will affect travel on
Interstate 5 over the Grapevine later tonight as snow levels
lower.
Strong and gusty winds will continue with S-SE wind gusts 35-55
mph over a large area, and gusts 60 to 80 mph in the L.A. County
mtns. There was even a recent gust to 108 mph at SCE Magic Mtn
Truck Trail.
Blizzard Warning will continue for the SBA/VTU/SBA County mtns,
as well as a Winter Storm Warning for the SLO County mtns. A
Winter Weather Advisory is also in effect for the Antelope Vly
which will be extended into Saturday morning on an evening zone
update. Please see the latest LAXWSWLOX product for the winter
weather warnings and advisories.
Other watches and warnings that will continue overnight include
Flood Watches, High Wind Warnings and Wind Advisories. Please see
the latest LAXFFALOX product for more information on the Flood
Watches, and LAXNPWLOX for more information on the High Wind
Warnings and Wind Advisories.
***From Previous Discussion***
The storm has arrived and so far Santa Barbara and LA Counties
have seen the biggest impacts. Snow levels have been slower to
rise than expected, especially Ventura and LA Counties, resulting
in continued snow down to as low as 3000'. The upper low is
continuing to move south about 400 miles off the coast which has
slowed the eastern propagation of the main frontal band over Santa
Barbara County and southeast SLO County as well as delayed the
arrival of warmer air into the western counties. The 18z NAM has
picked up on this but still brings the front through Ventura and
LA Counties overnight into Saturday morning. 850mb south to
southeast winds have increased to as high as 60kt tonight which is
going to create a massive orographic enhancement on the south
facing slopes, providing more confidence in a historic snow event
for the mountains, especially above 5000 feet, and very heavy rain
at lower elevations. Given the slower speed of the front would
not be surprised to see some lower elevation upslope areas end up
with 10-12 inches of rain with rain rates close to 1 inch per
hour. Snow levels are showing signs of rising but slowly. Still
expecting snow levels to rise to at least 5000-5500 tonight before
dropping back to 3000-4000 feet behind the front later tonight
into Saturday.
Convection was active earlier today but has since dropped off.
Expecting this to pick up again overnight as upper level
divergence increases and provides additional support for
updrafts.
Heavy rain expected to taper down to scattered showers from west
to east tonight into early Saturday, with the front being east of
LA County by 10am. Models have been showing another little
impulse coming through in the afternoon and evening mainly across
Ventura and LA Counties that will also have some instability with
it so isolated thunderstorms with brief heavy rain are possible.
Dry weather expected in most areas later Saturday night through
early Sunday with some breezy northwest winds, especially in the
mountains.
Another system is expected to arrive Sunday night with showers
redeveloping in many areas with snow levels still in the 3000-4000
foot range. Showers expected to continue into Monday. Precip
amounts with this storm will be much lighter, especially in
southern areas. In general amounts through Monday are expected to
be under a half inch with a few inches of additional snow in the
mountains above 4000 ft. Should get better clarity on timing as
we get closer.
.LONG TERM (TUE-FRI)...24/151 PM.
Off and on showers expected to continue through Wednesday as
a low moves into northern California and bands of moisture rotate
around the low into southern California. Models have been
consistent indicating much lighter precip with these bands and
very little southerly flow. So while timing is still uncertain,
there is high confidence that amounts will stay below an inch
across most lower elevation locations and topping out at 2 inches
in the mountains through Wednesday. Snow levels will still be low
enough to create impacts on many of our mountain roads, including
the Grapevine.
Dry but chilly conditions are expected through the end of next
week with lower elevation highs only just barely getting back into
the lower 60s Thu and Fri. Overnight lows will be very cold with
30s in the valleys and even some coastal areas.
&&
.AVIATION...25/0008Z.
At 2252Z at KLAX, there was no marine layer nor inversion.
Low confidence in TAFs. Low confidence due to uncertainties with
CIG/VSBY categories as moderate to heavy rain develops through the
period. Moderate LLWS/turbulence possible around higher terrain
through the night. Widespread MVFR/IFR conds are likely at all
sites, but low confidence in timing of changes. Cigs/vis may
bounce/scatter and reform constantly with rain changes.
At KPMD and KWJF there is a 30% chance 1/2 mile visbys early
Saturday morning.
KLAX...Low confidence in TAF. Low confidence in timing of flight
cat changes thru period. Cigs/vis may bounce/scatter and reform
constantly with rain changes. Significant east to southeast winds
will continue through 14Z, and again after 00Z Sun.
KBUR...Low confidence in TAF. Low confidence in timing of flight
cat changes thru the period.
&&
.MARINE...24/1243 PM.
For the Outer Waters, moderate to high confidence in current
forecast. Through tonight, expect winds and seas to diminish from
north to south with current Small Craft Advisories and Gale
Warnings expiring this evening and overnight. For Saturday and
Sunday, high confidence in winds and seas remaining below Small
Craft Advisory (SCA) levels. For Monday through Wednesday, high
confidence in SCA level seas developing with a 50-60% chance of
SCA level winds. Additionally, there is a 30% chance of Gale force
winds on Wednesday.
For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Through Sunday, high confidence in
winds and seas remaining below SCA levels. On Monday, there is a
50% chance of SCA level winds. For Tuesday and Wednesday, there is
a 50% chance of a combination of SCA level winds and seas.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Through tonight, high confidence
in winds gradually diminishing with Gale Warnings expiring from
north to south through tonight. For Saturday through Tuesday, high
confidence in winds and seas remaining below SCA levels. On
Wednesday, there is a 60% chance of SCA level winds and a 30%
chance of Gale force winds.
There is a slight chance of thunderstorms across the coastal
waters through Saturday morning. Any thunderstorms could produce
gusty/erratic winds, locally rough seas and dangerous cloud-to-
surface lightning. There is also a chance that stronger storms
could produce a waterspout.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Blizzard Warning in effect until 4 PM PST Saturday for zones
53-54-353. .
Flood Watch in effect through Saturday afternoon for zones
53-54-88-349>359-362>365-547-548. (See LAXFFALOX).
High Wind Warning in effect until 5 AM PST Saturday for zone
59. (See LAXNPWLOX).
Winter Weather Advisory in effect until 10 AM PST Saturday
for zone 59. (See LAXWSWLOX).
High Surf Advisory in effect until 8 AM PST Saturday for
zones 87-340-346-354-362-364. (See LAXCFWLOX).
Wind Advisory in effect until 4 AM PST Saturday for zones
87-364-365-548. (See LAXNPWLOX).
Wind Advisory in effect until 1 AM PST Saturday for zones
88-350-352-354>359-362-547. (See LAXNPWLOX).
Winter Storm Warning in effect until 4 PM PST Saturday for
zone 345. (See LAXWSWLOX).
High Wind Warning in effect until 4 AM PST Saturday for zone
363. (See LAXNPWLOX).
High Wind Warning in effect until 10 PM PST this evening for
zones 549-550. (See LAXNPWLOX).
PZ...Gale Warning in effect until 9 PM PST this evening for zones
650-676. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PST Saturday for zone 655.
(See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Saturday for
zones 670-673. (See LAXMWWLOX).
&&
PUBLIC...MW/Sirard
AVIATION...Schoenfeld/KL
MARINE...RAT
SYNOPSIS...Hall
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxIn the hours before
Local storm report, Feb 24, 5:08 PM PST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
508 PM PST FRI FEB 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM NON-TSTM WND GST 7 ENE REYES PEAK 34.66N 119.17W
02/24/2023 M79 MPH VENTURA CA MESONET
MESONET STATION GMOC1 SAN GUILLERMO (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR) (RR) (RR) (RR) (RR) (RR) (RR) (RR)
(RR).
0324 PM NON-TSTM WND GST 7 NNE OJAI 34.54N 119.18W
02/24/2023 M61 MPH VENTURA CA MESONET
MESONET STATION ROVC1 ROSE VALLEY RAWS.
0330 PM NON-TSTM WND GST 6 WNW TOPATOPA PEAK 34.58N 119.08W
02/24/2023 M78 MPH VENTURA CA MESONET
MESONET STATION SYCC1 SYCAMORE CANYON.
0800 AM NON-TSTM WND GST 4 S LOS ALAMOS 34.69N 120.27W
02/24/2023 M59 MPH SANTA BARBARA CA MESONET
MESONET STATION 289PG RED ROCK MOUNTAIN.
0930 AM NON-TSTM WND GST 29 SSW LA CONCHITA 34.00N 119.69W
02/24/2023 M62 MPH SANTA BARBARA CA MESONET
MESONET STATION UCSC SANTA CRUZ ISLAND RSV
(DRI).
1150 AM NON-TSTM WND GST 7 SSW LOMPOC 34.57N 120.50W
02/24/2023 M61 MPH SANTA BARBARA CA MESONET
MESONET STATION PG852 DE LA CONCEPCION.
0313 PM NON-TSTM WND GST 34 S REFUGIO STATE BEAC 33.98N 120.08W
02/24/2023 M74 MPH SANTA BARBARA CA MESONET
MESONET STATION SRIC1 SANTA ROSA ISLAND
RAWS.
0450 AM NON-TSTM WND GST 2 WSW SANTA MARGARITA 35.36N 120.66W
02/24/2023 M60 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG119 TV TOWERS (PGE).
0510 AM NON-TSTM WND GST 3 ENE CAYUCOS 35.46N 120.86W
02/24/2023 M61 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG569 WHALE ROCK RSVR (PGE).
0520 AM NON-TSTM WND GST 4 NE SAN LUIS OBISPO 35.31N 120.60W
02/24/2023 M64 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG715 MT. LOWE (PGE).
0630 AM NON-TSTM WND GST 2 ENE SAN LUIS OBISPO 35.28N 120.63W
02/24/2023 M59 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG807 HIGH SCHOOL HILL.
0635 AM NON-TSTM WND GST 10 SSW CALIFORNIA VALLE 35.19N 120.08W
02/24/2023 M58 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION BRHC1 BRANCH MTN RAWS.
0508 AM NON-TSTM WND GST 6 NE PYRAMID LAKE 34.75N 118.72W
02/24/2023 M58 MPH LOS ANGELES CA ASOS
ASOS STATION KSDB SANDBERG.
0530 AM NON-TSTM WND GST 7 NNE FALLING SPRINGS 34.40N 117.81W
02/24/2023 M66 MPH LOS ANGELES CA MESONET
MESONET STATION 371SE SCE BIG ROCK CREEK RD.
0530 AM NON-TSTM WND GST 1 E BIG PINES 34.38N 117.66W
02/24/2023 M73 MPH LOS ANGELES CA MESONET
MESONET STATION SE547 FORD OBSERVATORY
(SCE).
0640 AM NON-TSTM WND GST 6 ESE ACTON 34.43N 118.10W
02/24/2023 M60 MPH LOS ANGELES CA MESONET
MESONET STATION 547SE WOLFIE (SCE).
0700 AM NON-TSTM WND GST 7 ESE ACTON 34.42N 118.09W
02/24/2023 M63 MPH LOS ANGELES CA MESONET
MESONET STATION 555SE N3 HIGHWAY (SCE).
0910 AM NON-TSTM WND GST 7 SSW WOODLAND HILLS 34.08N 118.65W
02/24/2023 M59 MPH LOS ANGELES CA MESONET
MESONET STATION 548SE BACKBONE TRAIL (SCE).
0953 AM NON-TSTM WND GST 8 SE ACTON 34.39N 118.08W
02/24/2023 M65 MPH LOS ANGELES CA MESONET
MESONET STATION MLCC1 MILL CREEK RAWS.
0959 AM NON-TSTM WND GST 2 SSE LAKE HUGHES 34.64N 118.41W
02/24/2023 M64 MPH LOS ANGELES CA MESONET
MESONET STATION GMTC1 GRASS MOUNTAIN RAWS.
1150 AM NON-TSTM WND GST 4 N CHATSWORTH 34.32N 118.58W
02/24/2023 M64 MPH LOS ANGELES CA MESONET
MESONET STATION SE079 OAT MOUNTAIN (SCE).
1230 PM NON-TSTM WND GST 4 NNW BIG PINES 34.44N 117.72W
02/24/2023 M64 MPH LOS ANGELES CA MESONET
MESONET STATION SE250 YUCCA CIRCLE (SCE).
1255 PM NON-TSTM WND GST 5 NNE SAN FERNANDO 34.35N 118.42W
02/24/2023 M65 MPH LOS ANGELES CA MESONET
MESONET STATION CNIC1 CAMP NINE RAWS.
0100 PM NON-TSTM WND GST 4 NNE MOUNT WILSON 34.27N 118.05W
02/24/2023 M63 MPH LOS ANGELES CA MESONET
MESONET STATION 099SE BARLEY FLATS RD (SCE).
0257 PM NON-TSTM WND GST 3 SSW WOODLAND HILLS 34.14N 118.61W
02/24/2023 M66 MPH LOS ANGELES CA MESONET
MESONET STATION TPGC1 TOPANGA RAWS.
0353 PM NON-TSTM WND GST 3 SSE SAN FERNANDO 34.25N 118.42W
02/24/2023 M60 MPH LOS ANGELES CA AWOS
AWOS STATION KWHP PACOIMA (WHITEMAN APT.).
0400 PM NON-TSTM WND GST 8 S AGUA DULCE 34.39N 118.34W
02/24/2023 M87 MPH LOS ANGELES CA MESONET
MESONET STATION SE678 MAGIC MTN TRUCK TRL
(SCE).
&&
KSLocal storm report, Feb 24, 5:28 PM PST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
528 PM PST FRI FEB 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLASH FLOOD 4 NW BURBANK 34.23N 118.39W
02/24/2023 LOS ANGELES CA BROADCAST MEDIA
#1, #2, #3, #4 LANES BLOCKED FOR AN UNKNOWN
DURATION DUE TO FLOODING ON INTERSTATE 5 NB
AT LANKERSHIM BLVD.
&&
KSSpecial weather statement, Feb 24, 7:51 PM PST, 2 hours before
Special Weather Statement
National Weather Service OXNARD CA
751 PM PST Fri Feb 24 2023
CAZ053-352-354-356>358-250415-
Ventura County Beaches CA-Central Ventura County Valleys CA-
Ventura County Mountains CA-Lake Casitas CA-
Santa Ynez Mountains Eastern Range CA-Ojai Valley CA-
751 PM PST Fri Feb 24 2023
...A strong thunderstorm will impact portions of west central Ventura
County through 815 PM PST...
At 751 PM PST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 7 miles northwest of Ventura, moving
northeast at 35 mph.
HAZARD...Landspouts and wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Western Ventura...
Meiners Oaks...
Lake Casitas...
Seacliff...
and Solimar Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3432 11936 3432 11939 3434 11941 3446 11933
3451 11919 3443 11907 3427 11931
TIME...MOT...LOC 0351Z 224DEG 30KT 3435 11930
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RMSpecial weather statement, Feb 24, 8:00 PM PST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service OXNARD CA
800 PM PST Fri Feb 24 2023
CAZ354-355-358-359-363-550-250500-
Santa Cruz and Anacapa Islands CA-Ventura County Beaches CA-
Central Ventura County Valleys CA-Ventura County Inland Coast CA-
Santa Monica Mountains CA-Southeastern Ventura County Valleys CA-
800 PM PST Fri Feb 24 2023
...Strong thunderstorms will impact portions of southwestern Ventura
County through 900 PM PST...
At 759 PM PST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Ventura Harbor to near Anacapa Island. Movement was east at 15 mph.
HAZARD...Landspouts and wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Oxnard...
Ventura...
Camarillo...
Port Hueneme...
Ventura Harbor...
Naval Base Ventura County...
Silver Strand Beach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3411 11909 3410 11910 3410 11912 3414 11919
3414 11922 3417 11922 3417 11923 3416 11923
3418 11924 3427 11928 3427 11930 3441 11910
3409 11905
TIME...MOT...LOC 0359Z 248DEG 11KT 3430 11932 3401 11936
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RMSpecial weather statement, Feb 24, 8:33 PM PST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service OXNARD CA
833 PM PST Fri Feb 24 2023
CAZ053-354-355-358-359-362-363-547-250600-
Ventura County Beaches CA-Central Ventura County Valleys CA-
Ventura County Mountains CA-Ventura County Inland Coast CA-
Santa Monica Mountains CA-Southeastern Ventura County Valleys CA-
Los Angeles County San Fernando Valley CA-Malibu Coast CA-
833 PM PST Fri Feb 24 2023
...Strong thunderstorms will impact portions of southeastern Ventura
and west central Los Angeles Counties through 1000 PM PST...
At 831 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ojai to 29 miles south of Anacapa Island.
Movement was east at 10 to 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thousand Oaks...
Simi Valley...
Camarillo...Fillmore...
Agoura Hills......
Westlake Village...
Santa Monica Mountains...
and Naval Base Ventura County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3403 11885 3405 11896 3410 11909 3440 11912
3443 11887 3407 11869 3402 11883
TIME...MOT...LOC 0431Z 259DEG 11KT 3451 11928 3361 11927
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RMSpecial weather statement, Feb 24, 9:04 PM PST, 47 minutes before
Special Weather Statement
National Weather Service OXNARD CA
904 PM PST Fri Feb 24 2023
CAZ053-354-355-358-359-362-363-547-250545-
Ventura County Beaches CA-Central Ventura County Valleys CA-
Ventura County Mountains CA-Ventura County Inland Coast CA-
Santa Monica Mountains CA-Southeastern Ventura County Valleys CA-
Los Angeles County San Fernando Valley CA-Malibu Coast CA-
904 PM PST Fri Feb 24 2023
...Strong thunderstorms will impact portions of south central Ventura
and west central Los Angeles Counties through 945 PM PST...
At 903 PM PST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Ventura to 22 miles south of Point Dume. Movement was northeast at 20
mph.
HAZARD...Landspouts and wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Oxnard...
Thousand Oaks...
Eastern Ventura...
Camarillo...
Fillmore...
Malibu...
Moorpark...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3403 11885 3405 11896 3408 11904 3409 11906
3410 11909 3411 11909 3409 11911 3411 11915
3429 11921 3438 11915 3445 11892 3402 11876
3402 11878 3400 11881
TIME...MOT...LOC 0503Z 217DEG 19KT 3428 11914 3370 11896
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RMThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:24 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 6 hr |
| Feb 24, 6:24 PM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 12 hr |
| Feb 24, 7:51 PM PST | Special Weather Statement | LOX | Ventura | 24 min |
| Feb 24, 8:00 PM PST | Special Weather Statement | LOX | Ventura | 60 min |
| Feb 24, 8:05 PM PST | Special Marine Warning | LOX | 55 min | |
| Feb 24, 8:33 PM PST | Special Weather Statement | LOX | Ventura | 87 min |
| Feb 24, 9:04 PM PST | Special Weather Statement | LOX | Ventura | 41 min |
| Feb 24, 9:08 PM PST | Special Marine Warning | LOX | 82 min | |
| Feb 24, 9:09 PM PST | River Flood Warning | LOX | Ventura | 5 hr |
| Feb 24, 9:51 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles, Ventura | 54 min |
| Feb 24, 10:23 PM PST | Areal Flood Advisory | LOX | Los Angeles | 6 hr |
| Feb 24, 10:24 PM PST | Special Marine Warning | LOX | 51 min | |
| Feb 24, 10:42 PM PST | Special Weather Statement | LOX | Los Angeles | 63 min |
| Feb 24, 11:20 PM PST | Special Marine Warning | LOX | 55 min | |
| Feb 24, 11:26 PM PST | Winter Weather Advisory | LOX | San Luis Obispo, Santa Barbara, Ventura | 8 hr |
| Feb 24, 11:58 PM PST | River Flood Warning | LOX | Santa Barbara | 30 hr |
| Feb 25, 12:58 AM PST | Special Marine Warning | LOX | 47 min | |
| Feb 25, 4:45 AM PST | Areal Flood Advisory | LOX | Los Angeles | 5 hr |
| Feb 25, 7:35 AM PST | Winter Weather Advisory | LOX | Los Angeles, Santa Barbara, Ventura | 3 days |
Nearby
Flash Flood Warnings in California, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.